Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 5, NWS Tallahassee, FL

January 26, 2012

NWS Tallahassee, FL issued this small craft advisory at Jan 26, 2012, 3:40 PM EST. It took effect at Jan 26, 2012, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 3:40 PM EST (20:40 UTC)
In effect from
Jan 26, 2012, 7:00 PM EST
Expired
Jan 27, 2012, 10:00 AM EST
In force
15 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WHUS72 KTAE 262040
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST FRIDAY...

GMZ730-750-755-765-770-775-270930-
/O.NEW.KTAE.SC.Y.0005.120127T0000Z-120127T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
340 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST FRIDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS BECOMING SOUTHWEST 20 TO 25 KNOTS
  AND THEN SHIFTING TO WEST AT THE SAME SPEEDS TONIGHT.

* WAVES: HIGHEST WAVES TONIGHT WILL BE AROUND 8 FEET OFFSHORE...6
  FEET NEARSHORE AND5 FEET IN APALACHEE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

18-WOOL
1 follow-up statement
498 
WHUS72 KTAE 270823
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TODAY...

.ELEVATED WINDS AND SEAS ARE EXPECTED TO PERSIST BRIEFLY THIS
MORNING IN THE WAKE OF A COLD FRONT. HIGH PRESSURE WILL BUILD INTO
THE EASTERN GULF OF MEXICO QUICKLY BEHIND THE FRONT...SO THE WEST
WINDS SHOULD QUICKLY SUBSIDE BELOW ADVISORY LEVELS BY MID MORNING.

GMZ730-750-755-765-770-775-271500-
/O.CON.KTAE.SC.Y.0005.000000T0000Z-120127T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
323 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: WEST 20 TO 25 KNOTS WITH GUSTS TO NEARLY 30 KNOTS.

* WAVES: FROM 4 TO 6 FEET NEARSHORE TO 7 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

08-LAMERS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 2:42 PM EST, 58 minutes earlier.

Area forecast discussion, Jan 26, 2:42 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EST Thu Jan 26 2012

...There is a slight risk for severe thunderstorms this afternoon
through this evening for much of the forecast area...

...Tornado Watch #18 in Effect Until 5 PM CST...

.SYNOPSIS...A potent short wave trough is sweeping eastward across
the Lower MS Valley this afternoon. The associated surface low was
analyzed just east of the MS River near the MS/TN border around 18Z
with a cold front extending southward from it across western MS and
eastern LA. A QLCS continues out ahead of the boundary. The most
potent part of the squall line is currently out over the Gulf of
Mexico south of Destin. There is less organization evident as you
move further inland from the coast, particularly north of the FL
border. However, we are seeing SBCAPE increasing to around 1000 J/kg
over the FL Panhandle. Bulk shear values are up over 50 knots now
over our western zones. We therefore expect the line of storms to
reverse its recent trend and actually strengthen as it moves east.
It is unclear how far north the severe threat will build along the
line.

&&

.SHORT TERM (REST OF TODAY THROUGH SATURDAY NIGHT)...
The squall line is progressing eastward at a rate very close to the
consensus position advertised by the various hi-res models. Our
western most zones will get into the heaviest weather by 20Z. The
line will then reach the Apalachicola and Chattahoochee Rivers by
around 23Z and TLH by 01Z. The line should cross the Suwannee River
and exit east of the area by around 04Z. PoPs were adjusted
accordingly. The primary threat remains damaging winds and isolated
tornadoes. We expect another watch will become necessary further
east after 23Z. However, the next watch will likely be more limited
in its northward extent.

Looking ahead, cooler air will arrive behind the cold front. While
the Southeast FL Big Bend will still make it into the lower 70s,
areas to the north and west will be held to the 60s for highs. Lows
on both Friday and Saturday nights will dip into the mid to upper
30s. In between, highs on Saturday will be above normal, ranging
from the mid to upper 60s north to around 70 across the Big Bend.

.LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...
The large scale longwave pattern commences with ridging over Wrn
states, broad trough Ewd to Ern states and a ridge over extreme Wrn
Atlc. A shortwave moving into the Ern portion of the trough will
push a reinforcing dry front across the local area. In its wake,
strong high pressure has sagged Swd and Ewd from Cntrl Conus to
dominate NE Gulf.

During the rest of the period, trough amplifies and shifts ENE
across New England and the Canadian Maritimes on Sunday to off ern
seaboard Monday night with more zonal or low amplitude flow evolving
across most of Conus. Locally this will provide a cooler and much
drier and breezier continental airmass yielding a period of rather
dry conditions. A surface ridge is then progged to ridge WWD across
NE Gulf and will hinder any moisture return and convective
potential. All this will favor local red flag fire wx conditions
into mid week. By Monday, this trough is now offshore kicking
surface high into Atlc with veering low level winds.

Next upstream Srn stream trough/low develop over Srn Plains on Tue
and move Ewd with local steering flow becoming SWLY Wed into Thurs.
At same time, shortwave will dig SW into upper MS valley moving low
towards Nrn Gulf Coast heralding a local warming trend. Pre-frontal
showers will begin lifting out of Panhandle then Apalachee Bay
waters by early Thurs. With surface high offshore and veering winds,
some increase in low level moisture yielding small chance of showers
Wed into Thurs but major rain/storms should hold off until Thurs eve
ahead of likely squall line.

Will go with nil pops except 20% on Wed and Thurs. Min temps
commence at or slightly above climo Sat night dropping to near 5
degrees below climo on Sun night then rising to climo Mon night
and 5 to 10 degrees above climo Tues and Wed nights. A light freeze
is possible early Mon morning as surface high builds in from the
Gulf. Max temps commence around climo on Sun and Mon then rising to
around 5 degrees above climo Tues thru Thurs. (Avg inland climo is
39/63 degrees).

&&

.MARINE (TONIGHT THROUGH TUESDAY)...
Although it looks to be a marginal event, we did go ahead and issue
a small craft advisory for all of the marine forecast area. Winds
should be up around 20 knots both ahead of and behind the cold front
that will sweep east across the waters tonight. Winds and seas will
drop below headline criteria by midday Friday as high pressure
builds east along the Gulf Coast. Another cold front will cross the
waters Saturday night and increase offshore winds. Speeds could
reach exercise caution levels from Sunday into Tuesday morning.

&&

.AVIATION (THROUGH 18Z FRIDAY)...
A squall line will translate from west to east this afternoon and
evening with deteriorating weather conditions accompanying it. Most
TAF sites will experience MVFR level CIGS along with brief periods
of IFR CIGS/VSBYS possible in the stronger convection. The
convection should start at KECP and KDHN between 20z and 21z...ABY
and TLH 01Z-02z and VLD 03-04z. Winds outside of convection will be
breezy from the south with gusts as high as 25-30 kts.  Rain with
end with the passage of the cold front later this evening and early
Friday morning. Winds will be from the northwest Friday 10 to 15 kts
and gusty at times.

&&

.FIRE WEATHER...Drier air will arrive behind the front for Friday
afternoon and Saturday. The RH will not be low enough to meet
criteria in AL and GA. In FL, ERC values will be too low to allow
red flag conditions to be met.

&&

.HYDROLOGY...Rainfall associated with the approaching frontal
system (generally 0.5-1.0 inches) is not expected to cause any
concerns on area rivers, although Blountstown will get within about
2 FT of flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   54  69  36  70  39 /  80  10   0   0   0
Panama City   54  66  45  67  45 /  80  10   0   0   0
Dothan        50  65  39  67  37 /  80  10   0   0   0
Albany        54  66  38  67  35 /  80  10   0   0   0
Valdosta      58  69  39  68  38 /  70  20   0   0   0
Cross City    58  72  38  71  40 /  80  30   0   0   0
Apalachicola  57  66  45  66  47 /  90  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...High Risk of Rip Currents for coastal Walton until 6 PM CST.
GM...Small craft advisory all legs from 00Z-15Z Friday.

&&

Aviation...Barry
Long Term...Block
Rest of Discussion...Wool
Hazardous weather outlook, Jan 26, 5:30 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EST THU JAN 26 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-271030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EST THU JAN 26 2012 /430 AM CST THU JAN 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF SOUTHEAST
ALABAMA...SOUTHWEST GEORGIA...AND THE FLORIDA PANHANDLE AND BIG
BEND REGION TODAY. A COLD FRONT WILL BE SWEEPING EAST ALONG THE
GULF COAST...AND IT IS LIKELY TO BE ACCOMPANIED BY A LINE OF
THUNDERSTORMS. THIS SQUALL LINE WOULD MOVE QUICKLY FROM WEST TO
EAST ACROSS THE AREA. ADDITIONALLY...SOME ISOLATED TO SCATTERED
THUNDERSTORMS MAY BEGIN TO FORM IN THE INCREASINGLY UNSTABLE AIR
MASS OVER THE NORTHEAST GULF OF MEXICO LATE THIS MORNING AND EARLY
THIS AFTERNOON. THESE ISOLATED STORMS COULD ALSO AFFECT ADJACENT
PORTIONS OF THE FLORIDA PANHANDLE PRIOR TO THE ARRIVAL OF THE COLD
FRONT AND MAIN SQUALL LINE.

THE MAIN THREATS WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WOULD BE DAMAGING WINDS AND TORNADOES. WHILE EVERYONE IN OUR AREA
SHOULD BE PREPARED FOR SEVERE WEATHER...IT WILL BE MOST LIKELY
FROM SOUTHEAST ALABAMA INTO THE FLORIDA PANHANDLE AREAS WEST OF
THE APALACHICOLA RIVER. REGARDING TIMING...SEVERE WEATHER APPEARS
MOST LIKELY BETWEEN ABOUT 2 PM EST AND 10 PM EST.

MORE DETAILS ON THIS SEVERE WEATHER THREAT CAN BE FOUND ON OUR
OFFICE WEB PAGE.

ELEVATED WINDS AND SEAS ARE LIKELY OVER THE COASTAL WATERS TODAY.
HIGHER GUSTS AND SEAS WILL BE FOUND NEAR THUNDERSTORMS. THERE IS
ALSO A HIGH RISK OF RIP CURRENTS ALONG COASTAL WALTON COUNTY
TODAY...WITH A MODERATE RISK OF RIP CURRENTS ELSEWHERE AS SURF
HEIGHTS BUILD TO 3 TO 5 FEET ALONG THE PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH
PRESSURE WILL SETTLE INTO THE REGION ON FRIDAY AND SATURDAY BEHIND
THE DEPARTING COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE
WEATHER CONDITIONS CLOSELY TODAY.

08-LAMERS

In the hours before

Special weather statement, Jan 26, 3:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU JAN 26 2012

ALZ068-FLZ009-262030-
GENEVA AL-HOLMES FL-
206 PM CST THU JAN 26 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY
IN SOUTHEAST ALABAMA AND HOLMES COUNTY IN THE PANHANDLE OF
FLORIDA...

* UNTIL 230 PM CST

AT 203 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHWEST OF GENEVA...MOVING NORTHEAST AT 40
MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3120 8599 3120 8570 3082 8581 3082 8604
      3099 8603 3100 8611
TIME...MOT...LOC 2006Z 203DEG 36KT 3098 8598

38-GODSEY
Special weather statement, Jan 26, 3:27 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EST THU JAN 26 2012

ALZ065-262115-
COFFEE AL-
227 PM CST THU JAN 26 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 315 PM CST

AT 222 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTH OF SAMSON...OR NEAR FAIRVIEW...MOVING
NORTHEAST AT 55 MPH.

PEOPLE IN COFFEE COUNTY...INCLUDING THE CITY OF NEW BROCKTON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3161 8595 3163 8593 3162 8579 3131 8579
      3120 8580 3119 8612 3118 8612 3119 8613
      3119 8618 3121 8620 3128 8620
TIME...MOT...LOC 2027Z 212DEG 47KT 3126 8602

38-GODSEY
Local storm report, Jan 26, 3:28 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EST THU JAN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     W LIBERTY HILL          30.82N 86.22W
01/26/2012                   WALTON             FL   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS ROUTE 331 BLOCKING SOUTHBOUND
            LANE.

&&

LERICOS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:33 AM ESTRip Current StatementTAEWalton14 hr
Jan 26, 2:11 PM ESTSpecial Marine WarningTAE109 min
Jan 26, 2:40 PM ESTSevere Thunderstorm WarningTAEWalton50 min
Jan 26, 3:06 PM ESTSpecial Weather StatementTAEHolmes24 min
Jan 26, 3:22 PM ESTSevere Thunderstorm WarningTAEBay, Walton, Washington68 min
Jan 26, 3:32 PM ESTSpecial Marine WarningTAE118 min
Jan 26, 5:11 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf49 min
Jan 26, 5:12 PM ESTSpecial Marine WarningTAE2 hr
Jan 26, 3:27 PM ESTSpecial Weather StatementTAECoffee48 min
Jan 26, 3:51 PM ESTSpecial Weather StatementTAEDale, Geneva39 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.